Minnesota, 2012Flood in Minnesota, May 6 to 9, 2012
May 6 to 9, 2012 · NWS FSD · 1 event in 1 county or zone
Heavy rain caused flooding of Split Rock Creek in Pipestone County in early May, 2012.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding of Split Rock Creek in Pipestone County in early May, 2012.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 6, 3:22 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, May 6, 3:22 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
422 AM CDT SUN MAY 6 2012
.DISCUSSION.../ISSUED AT 420 AM CDT/
LINE OF THUNDERSTORMS JUST EXITING OUR EASTERN CWA AT THIS TIME.
SOME LINGERING STRATIFORM SHOWERS STILL LIKELY THIS MORNING...BUT
SEVERE AND HEAVY RAIN THREAT IS OVER. SURFACE COLD FRONT CURRENTLY
AT ABOUT THE JAMES RIVER. THIS WILL CONTINUE TO PUSH EAST AND MAKE
IT TO OUR EASTERN CWA BY LATE MORNING. EXPECTING BLUSTERY NORTHWEST
WINDS BEHIND THE FRONT...WITH WINDS GUSTING TO AROUND 30 MPH. MID
LEVEL FRONT LAGGING THE SURFACE FRONT AND WILL WORK ACROSS THE AREA
THIS AFTERNOON. ALSO WILL SEE SOME WEAK QG FORCING IN THE RIGHT
ENTRANCE OF AN UPPER JET. ENOUGH MOISTURE LAGGING BEHIND THAT THESE
FEATURES SHOULD KEEP IT MOSTLY CLOUDY FOR MUCH OF THE DAY. MAY EVEN
SEE A SCATTERED SHOWER OR TWO...BUT NOTHING MAJOR. ALSO MAY HAVE A
LITTLE INSTABILITY LEFT OVER ACROSS PORTIONS OF NORTHWEST IOWA EARLY
THIS AFTERNOON...SO COULD SEE AN ISOLATED THUNDERSTORM THERE. WITH
THE CLOUD COVER...STAYED ON THE COOLER SIDE OF GUIDANCE FOR
HIGHS...GENERALLY IN THE 60S...WITH SOME 70S IN NORTHWEST IOWA.
MONDAY INTO TUESDAY THE UPPER LEVEL TROUGH WILL REMAIN OVER THE
NORTHERN PLAINS. THIS WILL RESULT IN COOLER TEMPERATURES AND DRIER
WEATHER. HIGHS IN THE 60S AND BREEZY CONDITIONS ARE LIKELY MONDAY.
TUESDAY WILL BE THE COOLEST OF THE DAYS WITH 925MB TEMPERATURES
DROPPING INTO THE 8C TO 14C RANGE. THUS SOME UPPER 50S ARE POSSIBLE
IN SOUTHWEST MINNESOTA...WITH MID 60S CLOSER TO THE MISSOURI RIVER.
AS THE TROUGH AXIS PUSHES ACROSS...SHOULD SEE ISOLATED SHOWERS AND
MAYBE A RUMBLE OF THUNDER TUESDAY AFTERNOON...MAINLY ACROSS
SOUTHWEST MINNESOTA AND BORDERING AREAS OF SOUTH DAKOTA AND IOWA.
LOW TEMPERATURES TONIGHT THROUGH TUESDAY NIGHT WILL MAINLY BE IN THE
40S. TUESDAY NIGHT INTO WEDNESDAY MORNING SHOULD BE THE COOLEST OF
THE BUNCH...AS HIGH PRESSURE BUILDS IN ALLOWING FOR MORE IDEAL
RADIATIONAL COOLING. THUS MAY END UP SEEING SOME UPPER 30S THAT
NIGHT IN THE NORMALLY COOLER LOCATIONS.
WEDNESDAY INTO THURSDAY WILL SEE BUILDING HEIGHTS AS A RIDGE PUSHES
IN FROM THE WEST. THUS WARMING TEMPERATURES AND DRY WEATHER IS
EXPECTED. HIGHS WEDNESDAY WILL REBOUND INTO THE 60S...AND BY
THURSDAY INTO THE 70S. BY LATE THURSDAY NIGHT INTO FRIDAY MORNING
OUR NEXT COLD FRONT WILL APPROACH. NOT A LOT OF MOISTURE WITH THIS
FRONT AND THE BEST UPPER LEVEL SUPPORT SHOULD STAY TO OUR NORTH.
HOWEVER AT LEAST WEAK LIFT ASSOCIATED WITH THE RIGHT ENTRANCE OF A
STRONG UPPER JET MAY BE ENOUGH TO ALLOW A FEW SHOWERS OR
THUNDERSTORMS TO FORM INTO FRIDAY MORNING. OTHERWISE JUST EXPECTING
COOLER TEMPERATURES BEHIND THE FRONT FRIDAY INTO SATURDAY...WITH
HIGHS IN THE 60S. /CHENARD
&&
.AVIATION.../FOR THE 06Z TAF ISSUANCE/
HIGHLY VARIABLE CONDITIONS IN STORMS WILL CONTINUE THROUGH 15Z WHILE
STORMS BEGIN TO DECREASE FROM THE NORTHWEST. OTHERWISE CEILINGS 1-3K
FEET ROUGHLY NORTHWEST HALF OF AREA SHOULD REPLACE VFR CONDITIONS TO
THE SOUTHEAST. CONDITIONS SHOULD AGAIN IMPROVE TO VFR FROM THE
NORTHWEST 12Z-21Z AS PRECIPITATION ENDS AND CEILINGS SLOWLY IMPROVE.
SKIES SHOULD BECOME CLEAR FROM THE NORTHWEST 07/00Z-06Z. SURFACE
WIND GUSTS AROUND 25 KNOTS FROM THE NORTHWEST ARE POSSIBLE 15Z-23Z
MAINLY WESTERN PART OF FORECAST AREA IN SD.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR IAZ001>003-012>014-
020>022-031-032.
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MNZ071-072-080-081-
089-090-097-098.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR NEZ013-014.
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR SDZ038>040-050-
052>071.Hazardous weather outlook, May 6, 3:53 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
453 AM CDT SUN MAY 06 2012
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
453 AM CDT SUN MAY 06 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
A FEW THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON ACROSS
PORTIONS OF NORTHWEST IOWA. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.
FLOODING...
DUE TO THE RECENT HEAVY RAINFALL...FLOODING OF SOME AREA RIVERS
AND STREAMS IS LIKELY OVER THE NEXT COUPLE OF DAYS. THE BIG SIOUX
RIVER IS EXPECTED TO FLOOD FROM BROOKINGS TO AKRON IOWA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, May 6, 3:55 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL 6 SW IONA 43.47N 99.50W
05/05/2012 E0.75 INCH GREGORY SD TRAINED SPOTTER
0650 AM HAIL 14 ENE DIXON 43.49N 99.23W
05/05/2012 E1.50 INCH CHARLES MIX SD PUBLIC
UP TO PING PONG BALL SIZE HAIL
0700 AM HAIL 11 ESE IONA 43.49N 99.21W
05/05/2012 E0.75 INCH CHARLES MIX SD TRAINED SPOTTER
0708 AM HAIL 13 E IONA 43.53N 99.17W
05/05/2012 E1.00 INCH BRULE SD TRAINED SPOTTER
0733 AM HAIL 8 SSE KIMBALL 43.65N 98.89W
05/05/2012 E0.75 INCH BRULE SD TRAINED SPOTTER
0750 AM HAIL 1 SE WHITE LAKE 43.72N 98.70W
05/05/2012 E1.75 INCH AURORA SD PUBLIC
GOLF BALL SIZED HAIL AND ESTIMATED 60 MPH WINDS
0752 AM HAIL 7 SSE WHITE LAKE 43.63N 98.66W
05/05/2012 M0.88 INCH AURORA SD TRAINED SPOTTER
0805 AM HAIL 4 ESE PLANKINTON 43.69N 98.42W
05/05/2012 M1.00 INCH AURORA SD TRAINED SPOTTER
0805 AM HAIL 1 SW PLANKINTON 43.71N 98.49W
05/05/2012 E1.00 INCH AURORA SD TRAINED SPOTTER
0808 AM HAIL 4 NE CHAMBERLAIN 43.85N 99.28W
05/05/2012 E1.00 INCH BRULE SD TRAINED SPOTTER
0810 AM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2012 E1.75 INCH BRULE SD EMERGENCY MNGR
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 E1.50 INCH DAVISON SD LAW ENFORCEMENT
0822 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD FIRE DEPT/RESCUE
PEA TO GOLF BALL SIZE HAIL
0828 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 M1.00 INCH DAVISON SD TRAINED SPOTTER
0835 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 E2.50 INCH DAVISON SD TRAINED SPOTTER
SOME DAMAGE TO HOUSE SIDING
0839 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 E2.00 INCH DAVISON SD TRAINED SPOTTER
0840 AM HAIL 4 N WHITE LAKE 43.78N 98.71W
05/05/2012 E1.00 INCH AURORA SD PUBLIC
PEA TO QUARTER SIZE HAIL COVERING THE ROAD
0841 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 M1.75 INCH DAVISON SD CO-OP OBSERVER
GOLF BALL AND HALF DOLLAR SIZE HAIL
0841 AM HAIL MITCHELL 43.73N 98.03W
05/05/2012 E2.50 INCH DAVISON SD PUBLIC
0841 AM HAIL 1 W MITCHELL 43.73N 98.05W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
GOLF BALL AND WALNUT SIZE HAIL
0856 AM HAIL FULTON 43.73N 97.82W
05/05/2012 M1.00 INCH HANSON SD TRAINED SPOTTER
COVERED THE GOUND UP TO 1 INCH IN DIAMETER
0905 AM HAIL 2 N FARMER 43.76N 97.69W
05/05/2012 M1.75 INCH HANSON SD TRAINED SPOTTER
0934 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.00 INCH MCCOOK SD CO-OP OBSERVER
0945 AM HAIL 8 N MONTROSE 43.82N 97.18W
05/05/2012 M1.50 INCH MCCOOK SD CO-OP OBSERVER
1000 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1007 AM HAIL CHESTER 43.89N 96.93W
05/05/2012 M1.00 INCH LAKE SD EMERGENCY MNGR
1012 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.25 INCH MCCOOK SD CO-OP OBSERVER
1012 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1015 AM HAIL 1 NW SALEM 43.73N 97.40W
05/05/2012 M1.00 INCH MCCOOK SD PUBLIC
1015 AM HAIL BROOKINGS 44.31N 96.79W
05/05/2012 M0.25 INCH BROOKINGS SD EMERGENCY MNGR
1020 AM HAIL 4 S COLMAN 43.93N 96.82W
05/05/2012 M0.75 INCH MOODY SD TRAINED SPOTTER
1030 AM HAIL 5 W COLTON 43.79N 97.03W
05/05/2012 M1.00 INCH MINNEHAHA SD TRAINED SPOTTER
LOTS OF 1 INCH HAIL
1030 AM FLASH FLOOD 2 W CHESTER 43.89N 96.97W
05/05/2012 LAKE SD EMERGENCY MNGR
2 INCHES OF HAIL ON THE GROUND WITH ROADS UNDER WATER
1035 AM HAIL 17 S WESSINGTON 44.21N 98.70W
05/05/2012 M1.00 INCH BEADLE SD EMERGENCY MNGR
1050 AM HAIL 2 W BALTIC 43.76N 96.78W
05/05/2012 M0.88 INCH MINNEHAHA SD UNKNOWN
FROM SPOTTERNET
1118 AM HAIL 5 W LUVERNE 43.65N 96.31W
05/05/2012 E0.75 INCH ROCK MN EMERGENCY MNGR
1125 AM HAIL 1 N LUVERNE 43.67N 96.21W
05/05/2012 M1.00 INCH ROCK MN TRAINED SPOTTER
1140 AM HAIL 3 E MAGNOLIA 43.64N 96.01W
05/05/2012 M1.00 INCH NOBLES MN LAW ENFORCEMENT
1145 AM HAIL ADRIAN 43.63N 95.93W
05/05/2012 E1.00 INCH NOBLES MN TRAINED SPOTTER
LOTS OF PEA TO QUARTER SIZE HAIL
1158 AM HAIL RUSHMORE 43.62N 95.80W
05/05/2012 E1.25 INCH NOBLES MN TRAINED SPOTTER
LOTS OF PEA TO MARBLE SIZE HAIL, BUT THERE ARE A FEW
PIECES UP TO A QUARTER AND HALF DOLLAR SIZE
1220 PM HAIL 3 E ARLINGTON 44.36N 97.07W
05/05/2012 E1.00 INCH BROOKINGS SD PUBLIC
UP TO 1 INCH IN DIAMETER, MOST WAS SMALLER
1220 PM HAIL ARLINGTON 44.36N 97.13W
05/05/2012 E0.88 INCH KINGSBURY SD TRAINED SPOTTER
0645 PM HAIL 5 W MITCHELL 43.74N 98.14W
05/05/2012 E1.00 INCH DAVISON SD PUBLIC
0648 PM TSTM WND GST 1 E MITCHELL 43.73N 98.01W
05/05/2012 E65.00 MPH DAVISON SD LAW ENFORCEMENT
0655 PM TSTM WND GST 3 SSW MITCHELL 43.69N 98.05W
05/05/2012 M78.00 MPH DAVISON SD STORM CHASER
78.2 MPH MEASURED WIND GUST. LARGE WOODEN POSTS FOR DOT
SIGN WITH 6 BY 6 WOODEN BEAMS SNAPPED AT INTERSTATE EXIT.
0704 PM HAIL 8 NNE ARTESIAN 44.12N 97.89W
05/05/2012 E1.75 INCH SANBORN SD PUBLIC
0721 PM HAIL 5 N FULTON 43.80N 97.81W
05/05/2012 E1.00 INCH HANSON SD PUBLIC
0747 PM HAIL 6 NE MITCHELL 43.80N 97.95W
05/05/2012 E1.75 INCH HANSON SD PUBLIC
0752 PM HAIL 9 S FEDORA 43.88N 97.79W
05/05/2012 M1.00 INCH MINER SD TRAINED SPOTTER
0800 PM FLASH FLOOD 8 NE MITCHELL 43.83N 97.94W
05/05/2012 HANSON SD TRAINED SPOTTER
BASEMENT FLOODING
0800 PM HAIL 8 NNE MITCHELL 43.83N 97.94W
05/05/2012 E1.00 INCH HANSON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZED HAIL, THERE HAVE BEEN WAVES
OF HEAVY RAIN COMING THROUGH, THE POWER HAS BEEN KNOCKED
OUT SINCE 735 PM, AND THE BASEMENT IS GETTING FLOODED.
0824 PM HAIL 2 SSE WINFRED 43.97N 97.35W
05/05/2012 E0.88 INCH LAKE SD CO-OP OBSERVER
0841 PM TSTM WND GST 3 W ORLAND 43.89N 97.25W
05/05/2012 E80.00 MPH LAKE SD EMERGENCY MNGR
0842 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AND 45 MPH WINDS
0843 PM HAIL 5 S STONE BRIDGE 44.53N 97.06W
05/05/2012 E1.25 INCH BROOKINGS SD PUBLIC
0845 PM HAIL 2 W MADISON 44.01N 97.15W
05/05/2012 E1.75 INCH LAKE SD EMERGENCY MNGR
0849 PM TSTM WND GST 1 W MADISON 44.01N 97.13W
05/05/2012 E75.00 MPH LAKE SD EMERGENCY MNGR
THUNDERSTORM WIND GUSTS ESTIMATED AT 65 TO 75 MPH
0850 PM TSTM WND GST 2 N SALEM 43.76N 97.39W
05/05/2012 E60.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI OVERTURNED
0913 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AGAIN
0930 PM TSTM WND DMG 4 S MADISON 43.95N 97.11W
05/05/2012 LAKE SD EMERGENCY MNGR
STEEL POLE SHED BUILDING BLOWN EAST TO WEST ACROSS 454TH
AVE SOUTH OF MADISON
0930 PM HAIL 6 N COLMAN 44.07N 96.82W
05/05/2012 E1.00 INCH MOODY SD TRAINED SPOTTER
QUARTER SIZED HAIL QUICKLY FOLLOWED SOME WIND GUSTS UP TO
AROUND 50 MPH.
0957 PM TSTM WND GST 1 S FLANDREAU 44.03N 96.60W
05/05/2012 M72.00 MPH MOODY SD MESONET
1029 PM TSTM WND DMG 7 WNW PIPESTONE 44.05N 96.43W
05/05/2012 PIPESTONE MN TRAINED SPOTTER
SEVERAL TREES DOWN AND CANOPY BLOWN OFF TRAILER
1029 PM TSTM WND DMG SW FLANDREAU 44.05N 96.60W
05/05/2012 MOODY SD EMERGENCY MNGR
NUMEROUS BUILDINGS AND TREES DAMAGED IN SOUTHWESTERN
FLANDREAU. ROOFS ON APPARTMENT BUILDINGS DAMAGED. NO
KNOWN INJURIES.
1040 PM HAIL LAKE BENTON 44.26N 96.29W
05/05/2012 E0.88 INCH LINCOLN MN CO-OP OBSERVER
HEAVY RAIN AND LOTS OF LIGHTNING ACCOMPANIED HAIL UP TO
THE SIZE OF NICKELS
1042 PM HAIL LAKE BENTON 44.26N 96.29W
05/05/2012 E1.00 INCH LINCOLN MN LAW ENFORCEMENT
1122 PM TSTM WND DMG 3 SSE FLANDREAU 44.01N 96.59W
05/05/2012 MOODY SD LAW ENFORCEMENT
BILLBOARD SIGN WITH METAL FRAME COMPLETELY FLATTENED AT
NORTHWEST CORNER OF HIGHWAY 34 AND HIGHWAY 13 ACROSS FROM
FLANDREAU AIRPORT
&&
CJANSENFlood, Pipestone
- When
- May 6, 6:00 AM CST to May 9, 6:00 PM CST
- Where
- Pipestone County, 2.13 mi SSW of Ihlen to 2.07 mi SSW of Ihlen
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.890, -96.380
Heavy rain caused moderate flooding of Split Rock Creek, flooding nearby lowlands including some farmland. The creek crested at 4.35 feet above flood stage near Jasper on May 7th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Illinois, May 6, 2012$999,000 · EF0 · 16 events
- Tornado and Flash Flooding in Illinois, May 6 to 7, 2012$90,000 · EF1 · 25 events
- Hail and Damaging Winds in Georgia, May 6, 2012$313,000 · 1.75 in hail · 14 events
- Flash Flood and Hail in Mississippi, May 6 to 8, 20121 injured · $72,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Georgia, May 6, 2012$54,000 · 1 in hail · 32 events
- Flash Flood and Hail in Iowa, May 6, 2012$79,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Tennessee, May 6, 2012$69,000 · 1 in hail · 15 events
- Tornadoes and Flash Flooding in Missouri, May 6, 2012$1,000 · EF0 · 35 events
- Damaging Winds in Florida, May 6, 2012$21,000 · 50 kt wind · 15 events
- Damaging Winds in Iowa, May 6, 20123 injured · 55 kt wind · 4 events
- Flood in Minnesota, May 6 to 7, 2012$30,000 · 1 event
- Lightning Strike in Minnesota, May 6, 2012$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384503.